Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 147, NWS Kansas City, MO

June 22, 2015Chariton County, Linn County, Macon County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 22, 2015, 9:53 PM CDT for Chariton County, Linn County, Macon County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 9:53 PM CDT (02:53 UTC)
Expired
Jun 22, 2015, 10:45 PM CDT
In force
52 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chariton County, MO, Linn County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 185 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:05 PM CDTTSTM WND GST 6016 E Brookfield, MOESTIMATE 50 TO 60 MPH WINDS. HARD TO DRIVE DUE TO WIND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 7:57 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1958 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
5.7
Supercell composite
17.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KEAX 230253
SVREAX
MOC041-115-121-230345-
/O.NEW.KEAX.SV.W.0147.150623T0253Z-150623T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHEASTERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
  MACON COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 1045 PM CDT

* AT 951 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTH OF CLARENCE TO BUCKLIN...AND MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MACON...BUCKLIN...CALLAO...BEVIER...NEW CAMBRIA...WIEN AND EXCELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3961 9229 3961 9269 3959 9270 3959 9283
      3986 9304 3997 9234 3996 9234 3996 9229
      3995 9228
TIME...MOT...LOC 0253Z 317DEG 22KT 3990 9222 3980 9294

HAIL...<.75IN
WIND...60MPH

$$

LAFLIN
2 follow-up statements
905 
WWUS53 KEAX 230319
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1019 PM CDT MON JUN 22 2015

MOC041-115-230329-
/O.CAN.KEAX.SV.W.0147.000000T0000Z-150623T0345Z/
CHARITON MO-LINN MO-
1019 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN AND
NORTHEASTERN CHARITON COUNTIES IN NORTH CENTRAL MISSOURI IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3961 9230 3961 9269 3970 9269 3970 9286
      3989 9285 3997 9234 3996 9234 3996 9229
      3995 9228
TIME...MOT...LOC 0319Z 317DEG 22KT 3978 9208 3968 9280

$$

MOC121-230345-
/O.CON.KEAX.SV.W.0147.000000T0000Z-150623T0345Z/
MACON MO-
1019 PM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MACON COUNTY
UNTIL 1045 PM CDT...

AT 1005 PM...A TRAINED WEATHER SPOTTER REPORTED A 60 MPH WIND GUST 
16 MILES EAST OF BROOKFIELD.

AT 1015 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHEAST OF CLARENCE TO 7 MILES SOUTHEAST OF
BUCKLIN...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EXCELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3961 9230 3961 9269 3970 9269 3970 9286
      3989 9285 3997 9234 3996 9234 3996 9229
      3995 9228
TIME...MOT...LOC 0319Z 317DEG 22KT 3978 9208 3968 9280

HAIL...<.75IN
WIND...60MPH

$$

LAFLIN
449 
WWUS53 KEAX 230335
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1035 PM CDT MON JUN 22 2015

MOC121-230346-
/O.EXP.KEAX.SV.W.0147.000000T0000Z-150623T0345Z/
MACON MO-
1035 PM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR MACON COUNTY WILL EXPIRE AT
1045 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 3961 9230 3961 9269 3970 9269 3970 9286
      3989 9285 3997 9234 3996 9234 3996 9229
      3995 9228
TIME...MOT...LOC 0336Z 317DEG 22KT 3970 9199 3960 9271

$$

LAFLIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:39 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 6:39 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT Mon Jun 22 2015

.DISCUSSION...
Issued at 422 PM CDT MON JUN 22 2015

Tonight - Tuesday night:

Will play the waiting game on convection for tonight. Progged Bufr
soundings show impressive 800mb cap of +21C to +24C across northern
MO currently placing a hold on convective growth despite presence of
stratocu....which are starting to form cloud rolls. Satellite and
regional radars do show some cells popping up over south central IA
but think it'll be a few more hours before activity forms over the
northern counties. A narrow h7 vorticity lobe is likely passing
across the eastern NE/western IA portion of the cold front. Should
start to see some cooling temperatures aloft but question remains
will it be sufficient to release the MLCAPEs of 4500 J/kg. If it can
then any convection which forms will likely become severe. Will
delay convective development by an hour or two with highest PoPs
over northeast MO where cap is weaker. Since most of the driving
mechanism is tied to the instability the loss of daytime heating
will likely result in a rapid weakening of convection.

The cold front is expected to reach the far southwestern counties
before stalling Tuesday morning. As the front begins to retreat
northward scattered convection is probable with the far western
counties having the best chance of seeing activity. Can't rule out
an isolated severe storm along/north of the retreating front. Cooler
temperatures expected tomorrow due to most of the CWA being under an
easterly surface wind and a good deal of cloud cover.

The area of convection will lift into northern MO by Tuesday evening
with the warm sector gradually spreading north.

Wednesday:

Models diverging a bit on location of the warm front on Wednesday
with the latest NAM and SREF now stalling the front across northern
MO while the GFS and ECMWF lift it into southern IA before stalling.
In either case should see at least morning convection across
northern MO. Otherwise, the hot and humid airmass returns, although
probably not as steamy as today due to some better mixing.
Thursday - Saturday:

Thursday - Friday:

Operational GFS/ECMWF have been fairly consistent in shifting the
vacillating front back south through the CWA as the upper flow
across the Northern Plains/Upper MS Valley veers from zonal to a
northwesterly pattern. This in turn would force the front south.
Since the shift to the south would likely be slow and precipitable
water values remain high the potential for very heavy rainfall is
increased.

Friday night - Monday:

As an upper ridge builds across the intermountain region with an
upper trough over the OH/TN Valleys the pronounced northwesterly
flow will bring some welcome relief from the heat and high humidity.
Can't say the entire weekend will be rain free as impulses like to
hide as they track southeast along the front side of the upper
ridge. Otherwise, expect slightly below average temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 640 PM CDT MON JUN 22 2015

Line of showers over northwest Missouri is struggling to overcome
warm air around 7,000 ft. Thinking this warm air should suppress most
of this activity, but still could see scattered storms pop up along
this line in the next few hours. Any storms that do develop could
persist a few hours before dissipating toward 10 or 11 PM. More
scattered storms possible Tuesday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY until 7 PM CDT this evening FOR KSZ025-057-102>105.

MO...HEAT ADVISORY until 7 PM CDT this evening FOR MOZ002>006-011>015-
     020>023-028>031-037-038-043.

&&

DISCUSSION...MJ
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 22, 5:13 AM CDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 AM CDT MON JUN 22 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-231015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
513 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 HOT AND HUMID CONDITIONS WILL RETURN THIS AFTERNOON WITH HIGHS IN THE LOW TO
 MID 90S AND HEAT INDEX VALUES IN THE 100 TO 106 DEGREE RANGE.

 SEVERE STORMS WILL BE POSSIBLE THIS EVENING THROUGH TONIGHT NORTH OF
 INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
 THREATS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD.
 ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME HOWEVER,
 ISOLATED SEVERE STORMS WILL BE POSSIBLE.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jun 22, 9:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     LA PLATA                40.03N 92.49W
06/22/2015                   MACON              MO   FIRE DEPT/RESCUE

            SEVERAL TREES AND POWER LINES DOWN

&&
Local storm report, Jun 22, 9:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     KIRKSVILLE              40.19N 92.58W
06/22/2015                   ADAIR              MO   LAW ENFORCEMENT

            TREES SNAPPED AND POWER LINES DOWN IN TOWN. DOWNED POWER
            LINES CAUSING FIRES.

&&

PMURRAY
Local storm report, Jun 22, 9:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLASH FLOOD      6 N NOVINGER            40.32N 92.73W
06/22/2015                   ADAIR              MO   LAW ENFORCEMENT

            WATER OVER HWY 149.

&&

PMURRAY
Local storm report, Jun 22, 9:33 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     LA PLATA                40.03N 92.49W
06/22/2015  E70 MPH          MACON              MO   FIRE DEPT/RESCUE

&&

PMURRAY
Local storm report, Jun 22, 9:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
938 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     DOWNING                 40.49N 92.37W
06/22/2015                   SCHUYLER           MO   TRAINED SPOTTER

            TREE FELL ON CAMPER TRAILER PARKED AT RESIDENTIAL HOME.

&&

PMURRAY
Local storm report, Jun 22, 9:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     TSTM WND DMG     KIRKSVILLE              40.19N 92.58W
06/22/2015                   ADAIR              MO   TRAINED SPOTTER

            TREES AND POWERLINES DOWN AROUND THE CITY

&&

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:21 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler39 min
Jun 22, 7:43 PM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Schuyler47 min
Jun 22, 8:24 PM CDTSevere Thunderstorm WarningEAXAdair, Sullivan51 min
Jun 22, 9:05 PM CDTFlash Flood WarningEAXAdair, Linn, Macon, Putnam, Schuyler, Sullivan6 hr
Jun 22, 9:08 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan52 min
Jun 22, 9:49 PM CDTFlash Flood WarningEAXChariton, Linn, Macon6 hr
Jun 22, 10:12 PM CDTRiver Flood WarningEAXChariton, Macon71 hr
Jun 22, 10:38 PM CDTSpecial Weather StatementEAXRandolph37 min
Jun 23, 12:13 AM CDTSpecial Weather StatementEAXLivingston32 min
Jun 23, 1:19 PM CDTSevere Thunderstorm WarningEAXPlatte41 min
Jun 23, 1:36 PM CDTAreal Flood AdvisoryEAXPlatte5 hr
Jun 23, 1:59 PM CDTSpecial Weather StatementEAXPlatte46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.